Alert archive / Montana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS Glasgow, MT

July 8, 2000Dawson County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 8, 2000, 1:47 AM MDT for Dawson County, Montana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 8, 2000, 1:47 AM MDT (07:47 UTC)
Expired
Jul 8, 2000, 2:45 AM MDT
In force
58 min
Issued by
NWS Glasgow, MT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Dawson County, MT

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 9:30 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2000-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2000-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
2206 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WUUS55 KGGW 080747
SVRGGW
MTC021-080845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
147 AM MDT SAT JUL 8 2000

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAWSON COUNTY IN NORTHEAST MONTANA

* UNTIL 245 AM MDT

* AT 143 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF INTAKE...OR ABOUT 15 MILES
  NORTH OF GLENDIVE...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER...
  RURAL EASTERN DAWSON COUNTY

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

LAT...LON 4713 10432 4726 10435 4736 10452 4761 10459
          4762 10497 4770 10498 4770 10523 4779 10535
          4719 10540 4698 10532 4687 10503 4686 10449
          4699 10434

.END 

79

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:05 PM MDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jul 7, 8:05 PM MDT, 5 hours 42 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
805 PM MDT FRI JUL 7 2000

CAP BROKE OVER THE ROSEBUD/GARFIELD COUNTY LINE. LOOKING OUT THE
WINDOW TO THE SOUTH FROM GGW...IT HAS A CLASSIC SUPERCELL LOOK TO
IT. SEEMS THAT A QUIET NIGHT COULD TURN BUSY HERE QUICKLY.

00Z SOUNDING SHOWS THAT GGW AND POINTS NORTH SHOULD NOT SEE MUCH IF
ANY CONVECTION TONIGHT...WILL BACK THE POPS DOWN TO SLIGHT CHC FOR THE
REGION...WILL GO WITH SCATTERED TSRA SOUTHEAST WITH THE ...SOME POSS
SVR... CATCH PHASE ADDED TO THE ZONES. SPC DY1 UPDATE HAS THE
SOUTHEAST IN A SLGT RISK.

TEMPS LOOK OK FOR NOW...WILL HAVE TO CLEAN UP TSRA WORDING LATER ON
TONIGHT MIGHT TWEAK TEMPS THEN...OTHERWISE WILL GET THE ZONE UPDATE
OUT QUICKLY TO COVER CONVECTION OVR SOUTH CENTRAL CWFA.

GGW TTTTT 060/087 060/085 060/083 058/085 059/087 943353/91633
GDV TTTTT 062/090 061/087 061/084 060/086 061/087 944363/91633

PROTON

In the hours before

Local storm report, Jul 8, 1:33 AM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
133 AM MDT SAT JUL 8 2000

TIME (MDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0855 PM    10 WSW JORDAN             MT   1.00 INCH HAIL
07/07/00   GARFIELD

1014 PM    4 E HILLSIDE              MT   1.00 INCH HAIL
07/07/00   GARFIELD

0110 AM    LINDSAY                   MT   0.75 INCH HAIL
07/08/00   DAWSON

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:26 PM MDTSevere Thunderstorm WarningGGWGarfield64 min
Jul 7, 10:02 PM MDTSevere Thunderstorm WarningGGWGarfield58 min
Jul 7, 10:06 PM MDTSevere Thunderstorm WarningGGWPrairie69 min
Jul 7, 11:19 PM MDTSevere Thunderstorm WarningGGWPrairie56 min
Jul 7, 11:41 PM MDTSevere Thunderstorm WarningGGWDawson64 min
Jul 8, 12:46 AM MDTSevere Thunderstorm WarningGGWDawson59 min
Jul 8, 7:55 AM MDTSevere Thunderstorm WarningGGWWibaux65 min

Nearby

Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.